Side Effects Of Consuming Laxatives After Eating A Lot?
Hello, good evening .. I want to ask, if after eating a lot then we immediately take laxatives or diuretics, the food that was eaten was digested with the body or not? thank you
Hello, thank you for the question to HealthReplies.com
First of all you need to know that laxatives and diuretics are different types of drugs. Laxatives are drugs that can trigger faeces release, while diuretics are drugs that can trigger urination. Laxatives work in the digestive tract, while diuretics work in the kidneys and are not related to your digestion.
Another thing you need to know, there are various types of laxatives themselves and how they work. There are laxatives that work by forming faecal masses, emollient laxatives that function to soften feces, osmotic laxatives that add water content to the stool, laxative saline, laxative lubricants, laxative stimulants which will increase intestinal peristalsis. Basically the food that is eaten will pass through all parts of the gastrointestinal tract (esophagus, stomach, small intestine, large intestine), and then in this large intestine the stool will be formed and will be passed on to the rectum and then out through the anus. When passing through all parts of the digestive tract, the food will continue to experience digestion and absorption, but the use of certain types of laxatives (especially if used excessively), will be able to interfere with the absorption of certain nutrients.
If you ask this for the purpose of dieting, then you should not do this. Diuretics will only lose weight by removing fluids from your body. If you drink, your weight will increase again. Diuretic consumption without clear indications is not recommended because it can cause severe fluid deficiency, and electrolyte disturbances. Laxatives should also not be used for dieting or losing weight. The use of laxatives without clear indications can also cause severe fluid deficiency (which can later interfere with kidney function as well) and electrolyte disturbances (severe electrolyte disturbances can cause disruption of muscle movements, heart rhythm, to disturbance of consciousness), and besides that can also damage your digestive tract (bowel movements become abnormal, increase the risk of intestinal infections, inflammation of the intestine, so it can cause intestinal cancer in severe cases). It is recommended that these two types of drugs are not used carelessly.
So much information from me, hopefully enough answer